Alert archive / Kentucky / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 252, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jul 18, 2023, 2:38 AM EDT for Bullitt County, Hardin County, Kentucky. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2023, 2:38 AM EDT (06:38 UTC)
- Expired
- Jul 18, 2023, 3:01 AM EDT
- In force
- 23 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bullitt County, KY, Hardin County, KY
The radar
The Louisville radar (KLVX), 28 km from the middle of the area, began a volume at 06:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 6.6 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1308 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 1604 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted.
507
WUUS53 KLMK 180638
SVRLMK
KYC029-093-180715-
/O.NEW.KLMK.SV.W.0252.230718T0638Z-230718T0715Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Louisville KY
238 AM EDT Tue Jul 18 2023
The National Weather Service in Louisville has issued a
* Severe Thunderstorm Warning for...
Northeastern Hardin County in central Kentucky...
Bullitt County in central Kentucky...
* Until 315 AM EDT.
* At 238 AM EDT, a severe thunderstorm was located near
Shepherdsville, moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Shepherdsville, Lebanon Junction, Cupio, Ridgetop, Solitude,
Barrallton, Bardstown Junction, Hobbs, Scuffletown and Cedar Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail, damaging wind, and continuous cloud to ground lightning
are occurring with this storm. Move indoors immediately. Lightning is
one of nature's leading killers. Remember, if you can hear thunder,
you are close enough to be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3800 8550 3799 8549 3796 8553 3796 8552
3793 8555 3791 8558 3788 8558 3787 8561
3786 8561 3784 8564 3781 8570 3781 8571
3791 8592 3804 8587 3805 8585
TIME...MOT...LOC 0638Z 288DEG 28KT 3798 8583
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
CJP2 follow-up statements
822
WWUS53 KLMK 180650
SVSLMK
Severe Weather Statement
National Weather Service Louisville KY
250 AM EDT Tue Jul 18 2023
KYC093-180700-
/O.CAN.KLMK.SV.W.0252.000000T0000Z-230718T0715Z/
Hardin KY-
250 AM EDT Tue Jul 18 2023
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HARDIN COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3800 8550 3799 8549 3796 8553 3796 8552
3793 8555 3791 8558 3788 8558 3787 8561
3786 8561 3784 8564 3781 8570 3781 8571
3787 8583 3788 8584 3789 8584 3789 8581
3792 8583 3797 8581 3803 8575
TIME...MOT...LOC 0650Z 288DEG 28KT 3795 8571
$$
KYC029-180715-
/O.CON.KLMK.SV.W.0252.000000T0000Z-230718T0715Z/
Bullitt KY-
250 AM EDT Tue Jul 18 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 AM EDT
FOR CENTRAL BULLITT COUNTY...
At 250 AM EDT, a severe thunderstorm was located over Shepherdsville,
moving east at 30 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Shepherdsville, Lebanon Junction, Ridgetop, Solitude, Bardstown
Junction, Hobbs, Scuffletown, Cedar Grove, Belmont and Lotus.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3800 8550 3799 8549 3796 8553 3796 8552
3793 8555 3791 8558 3788 8558 3787 8561
3786 8561 3784 8564 3781 8570 3781 8571
3787 8583 3788 8584 3789 8584 3789 8581
3792 8583 3797 8581 3803 8575
TIME...MOT...LOC 0650Z 288DEG 28KT 3795 8571
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
CJP537
WWUS53 KLMK 180701
SVSLMK
Severe Weather Statement
National Weather Service Louisville KY
301 AM EDT Tue Jul 18 2023
KYC029-180710-
/O.CAN.KLMK.SV.W.0252.000000T0000Z-230718T0715Z/
Bullitt KY-
301 AM EDT Tue Jul 18 2023
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BULLITT COUNTY IS
CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled. However, small hail,
gusty winds and heavy rain are still possible with this thunderstorm.
Remember, a Severe Thunderstorm Warning still remains in effect for
a portion of Bullitt County for the next 30 minutes.
LAT...LON 3800 8550 3799 8549 3796 8553 3796 8552
3793 8555 3791 8558 3788 8558 3787 8561
3786 8561 3784 8564 3781 8570 3781 8571
3787 8583 3788 8584 3789 8584 3789 8581
3792 8583 3797 8581 3803 8575
TIME...MOT...LOC 0658Z 288DEG 28KT 3793 8561
$$
CJPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 1:52 AM EDT, 46 minutes earlier.
Area forecast discussion, Jul 18, 1:52 AM EDT, 46 minutes before
Area Forecast Discussion National Weather Service Louisville KY 152 AM EDT Tue Jul 18 2023 .Forecast Update... Issued at 152 AM EDT Tue Jul 18 2023 The MCS that was over Indiana earlier has weakened and become more disorganized as it has sunk slowly southward toward and across the Ohio River. This trend is expected to continue as instability decreases over the next few hours with little if any strengthening of the low level jet. Having said that, there will still be broken convection along and behind the leading edge of the outflow for the next few hours and an isolated stronger storm or two will still be possible. && .Mesoscale Update... Issued at 856 PM EDT Thu Jul 17 2023 A line of thunderstorms working through central Indiana is expected to continue southward and bring rain and thunder chances to the area. The latest 700MB-925MB wind analysis has winds out of the west, which will continue the current trend of the line of storms propagating more east than south, although a shallow surface oriented cold front will continue a slight southward push of the storms. Right now, not a lot of model guidance has a great handle on the situation, although the NAM3KM model has the most realistic simulation. The atmosphere in front of the line is conducive for continued forward movement and sustenance. Latest observed sounding out of Cincinnati, OH has a lot of instability (CAPE values > 3000 J/KG) but lacks magnitude of wind aloft and shear. With the amount of CAPE, hail seems to be the main threat and heavy rain. Latest timing track has time of arrival into south central IN counties in about 2 hours around 11 PM EDT and progressing southward into the overnight hours. .Short Term...(This evening through Tuesday) Issued at 255 PM EDT Mon Jul 17 2023 Key Messages: - Strong to severe storms could produce gusty winds, hail & heavy rain through this evening Sfc cold front draped from NW Ohio across northern Indiana and back into west-central Illinois. Skies are mostly clear across southern Illinois and Indiana, with heating and instability at least somewhat limited by high-level smoke. Boundaries to focus convection are not well-defined, and there is no Cu field just yet, so exactly when and where convection will initiate remains uncertain. Hi-res models are only providing so much help as run-to-run consistency is lacking. Our best shot at T-storm initiation is between 22Z and 0Z Tue, somewhere near the Ohio River. Anything that does develop will have moderate instability and decent shear to work with, so multi-cell clusters are the most likely mode and we could briefly see a few discrete cells mainly over SW Indiana. Steep low-level lapse rates will support damaging wind gusts, with locally heavy rain possible in areas that see repeated storms. If anything shows supercell characteristics, large hail is also possible. Storm coverage and intensity will diminish around midnight, but can't rule out isolated overnight storms in a warm and muggy environment. Also will need to watch MCS development north of St Louis, as that convection could congeal into a complex that could track into south-central Kentucky around daybreak Tuesday. .Long Term...(Tuesday night through Monday) Issued at 315 PM EDT Mon Jul 17 2023 ...Heavy Rainfall and Flash Flooding Possible Late Tuesday Night and Wednesday Morning... Key Messages: - Confidence increasing in a substantial rainfall event Tuesday night into Wednesday morning. Flash flooding is possible, and a low- end severe threat also exists. - Subsequent waves of showers and thunderstorms are expected Wednesday and Thursday. Thunderstorms will produce heavy rainfall and lightning, and a few strong storms cannot be ruled out. - Quieter weather for Friday and the weekend. Discussion: The potential for a significant flash flooding event across portions of western and southern KY exists late Tuesday night into Wednesday morning. A slow-moving surface frontal boundary will be draped from west to east across the lower Ohio and mid-Mississippi Valley, with latest progs having the boundary lying just north of the KY/TN border. Tuesday evening, a mid-level shortwave will eject southeastward from northern MO to western KY, with low-level response occurring as a LLJ strengthens across the MO bootheel and western KY. Multiple ingredients favor the development of a corridor of heavy precipitation in the vicinity of the sfc frontal boundary. First, an abnormally moist air mass will be present across the area, with Precipitable Water values near or exceeding 2 inches. Second, the low-level (850-925 mb) jet will be nearly perpendicular to the surface boundary, with large-scale moist ascent expected to occur. Third, mid-upper jet core will be west of the region, with left exit region promoting large scale ascent across western KY. Finally, there will be non-negligible elevated instability, with some convective properties likely in any precipitation which develops Tuesday night. 12Z guidance has shifted the expected corridor of heaviest precipitation 50-75 miles southwest, with the current zone most likely to see the heaviest rainfall stretching NW to SE from near St. Louis to near Bowling Green. Within this corridor, basin-average 1-3" of QPF is expected, with localized swaths of 3-5+" expected where the heaviest convective cores train. With this amount of rainfall expected over 3-6 hours, flash flooding would be expected in locations which see the highest totals. WPC Day 2 Excessive Rainfall Outlook reflects this concern well, with the moderate risk axis closely aligned with the likely zone of heaviest rainfall. The main time window of concern for heavy rainfall would be between 06Z and 15Z Wednesday (1-10 a.m. CDT). Locations which would be favored to see the heaviest rainfall would be south of a line extending from Tell City to Elizabethtown to Liberty, although this corridor will likely continue to move depending on antecedent convection Tuesday afternoon. While severe threats will be less prominent than the flooding threat Tuesday night as convection will be elevated in nature, a few strong wind gusts could be possible in the strongest storms. After the wave of storms Wednesday morning clears the area, much of the day on Wednesday should see a relative lull in new thunderstorm development as the atmosphere will need time to recover. The next elevated chance for widespread showers and thunderstorms should arrive on Thursday as a stronger cold front pushes across the area. Once again, a few strong to severe storms would be possible given the moist and unstable setup ahead of the front, with strong straight-line winds likely to be the main severe hazard. Flooding would be less of a concern on Thursday as convection should be fairly progressive, although areas which see heavy rainfall amounts on Wednesday may not need to see much additional rainfall to experience additional flooding. With the cold front (on latest progs) expected to clear through the region on Friday morning, drier air is finally expected to filter into the region for the end of the week and the weekend, which would likely preclude any significant shower/storm chances. In addition to this welcome return of relatively quiet weather, temperatures are expected to be near to slightly below normal over the weekend, with highs in the 80s and lows in the 60s expected. && .Aviation...(06Z TAF Issuance) Issued at 1249 AM EDT Tue Jul 18 2023 Scattered nocturnal thunderstorms will continue to affect SDF and LEX for the first few hours of the TAF period. TSRA chances will increase during the pre-dawn hours at HNB as convection from Indiana and Illinois spreads to the south and southeast. We should get a break after sunrise this morning as the overnight storms weaken and we await new development this afternoon as the atmosphere destabilizes. Tonight an MCS is expected to develop but will stay mostly west of the terminals for this package. This will be further addressed in future forecasts. HNB and BWG will likely be the airports most effected by the late night showers and storms tonight. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...None. KY...None. && Mesoscale...MK Update...13 Short Term...RAS Long Term...CSG Aviation...13
Hazardous weather outlook, Jul 17, 3:25 PM EDT, 11 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 325 PM EDT Mon Jul 17 2023 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-181930- Orange-Washington IN-Scott IN-Jefferson IN-Dubois-Crawford-Perry- Harrison IN-Floyd-Clark IN-Hancock-Breckinridge-Meade-Ohio-Grayson- Hardin-Bullitt-Jefferson KY-Oldham-Trimble-Henry-Shelby-Franklin- Scott KY-Harrison KY-Spencer-Anderson-Woodford-Fayette-Bourbon- Nicholas-Nelson-Washington KY-Mercer-Jessamine-Clark KY-Larue-Marion- Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey- Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair- Russell-Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 325 PM EDT Mon Jul 17 2023 /225 PM CDT Mon Jul 17 2023/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Tonight. Scattered strong to severe thunderstorms are possible through midnight. Heavy rain and locally damaging wind gusts are the main threats. A few storms over southern Indiana could also produce hail, and lightning will occur with any thunderstorm. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Thunderstorms remain possible each day, especially through Thursday. Some of the storms could be strong to severe with heavy rain, damaging winds, and frequent lightning being the main threats. Should storms end up moving over the same areas repeatedly, localized flooding is possible. Right now the highest threat for widespread heavy rains appears to be Tuesday night into Wednesday morning, mainly along and south of a line extending from Tell City to Elizabethtown to Liberty. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed at times through Thursday. GENERAL STORM MOTION OF THE DAY: Storms this afternoon and evening will move from west to east around 25 mph. Any users of this storm motion must be aware that thunderstorm activity can be erratic and constantly evolving. Please use this with caution and be prepared for changing conditions. && More information, along with other weather, hydrological and climate information can be found, at weather.gov/louisville. RAS/CSG
In the hours before
Local storm report, Jul 18, 1:20 AM EDT, 1 hour 18 minutes before
Preliminary Local Storm Report
National Weather Service Louisville KY
120 AM EDT Tue Jul 18 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0109 AM Hail 2 ENE Middletown 38.25N 85.49W
07/18/2023 E1.50 inch Jefferson KY Broadcast Media
&&
SRMSpecial weather statement, Jul 18, 1:20 AM EDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Louisville KY
120 AM EDT Tue Jul 18 2023
KYZ034-035-038-039-180545-
Shelby KY-Franklin KY-Spencer KY-Anderson KY-
120 AM EDT Tue Jul 18 2023
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN SPENCER...SHELBY...
NORTHWESTERN ANDERSON AND SOUTHWESTERN FRANKLIN COUNTIES THROUGH 145
AM EDT...
At 120 AM EDT, Doppler radar was tracking a strong thunderstorm near
Shelbyville, moving southeast at 30 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Shelbyville, Simpsonville, Montclair, Wayside, Glensboro, Avenstoke,
Bridgeport, Hatton, Harrisonville and Hooper.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3823 8490 3796 8507 3813 8543 3826 8541
3827 8542 3831 8540 3830 8535 3831 8533
TIME...MOT...LOC 0520Z 295DEG 27KT 3821 8535
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
CJPSpecial weather statement, Jul 18, 1:55 AM EDT, 43 minutes before
Special Weather Statement
National Weather Service Louisville KY
155 AM EDT Tue Jul 18 2023
INZ077-180630-
Washington IN-
155 AM EDT Tue Jul 18 2023
...A STRONG THUNDERSTORM WILL IMPACT WASHINGTON COUNTY THROUGH 230 AM
EDT...
At 154 AM EDT, Doppler radar was tracking a strong thunderstorm 13
miles northwest of Salem, moving southeast at 35 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Salem, Blue River, New Pekin, Campbellsburg, Little York, Saltillo,
Kossuth, Smedley, South Boston and Hitchcock.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3876 8603 3877 8602 3876 8601 3876 8600
3875 8598 3874 8589 3858 8588 3850 8592
3850 8596 3849 8596 3849 8598 3864 8631
3873 8631 3874 8629 3877 8628 3878 8618
3876 8613 3877 8610 3878 8610 3878 8609
TIME...MOT...LOC 0554Z 292DEG 29KT 3874 8628
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
CJPLocal storm report, Jul 18, 2:18 AM EDT, 20 minutes before
Preliminary Local Storm Report
National Weather Service Louisville KY
218 AM EDT Tue Jul 18 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0206 AM Hail 4 SE Pewee Valley 38.27N 85.44W
07/18/2023 E1.00 inch Jefferson KY Public
&&
SRMSpecial weather statement, Jul 18, 2:26 AM EDT, 12 minutes before
Special Weather Statement
National Weather Service Louisville KY
226 AM EDT Tue Jul 18 2023
KYZ041-048-049-057-180700-
Fayette KY-Jessamine KY-Clark KY-Madison KY-
226 AM EDT Tue Jul 18 2023
...A STRONG THUNDERSTORM WILL IMPACT WESTERN CLARK...JESSAMINE...
NORTHWESTERN MADISON AND SOUTHERN FAYETTE COUNTIES THROUGH 300 AM
EDT...
At 225 AM EDT, Doppler radar was tracking a strong thunderstorm near
Nicholasville, moving east at 45 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Lexington, Nicholasville, Dunbar High School, Veterans Park,
Cadentown, U K Arboretum, Chevy Chase, Fayette Mall, Wilmore and
Chilesburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3780 8421 3781 8468 3783 8468 3782 8472
3783 8473 3784 8472 3785 8469 3786 8469
3786 8471 3801 8466 3808 8430 3807 8428
3807 8427
TIME...MOT...LOC 0625Z 265DEG 38KT 3791 8467
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
CJPSpecial weather statement, Jul 18, 2:32 AM EDT, 6 minutes before
Special Weather Statement
National Weather Service Louisville KY
232 AM EDT Tue Jul 18 2023
KYZ028>030-180700-
Jefferson KY-Bullitt KY-Hardin KY-
232 AM EDT Tue Jul 18 2023
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN JEFFERSON...
NORTHERN HARDIN AND BULLITT COUNTIES THROUGH 300 AM EDT...
At 232 AM EDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Valley Station, moving east at 25 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Shepherdsville, Pioneer Village, Valley Station, Mount Washington,
Lebanon Junction, Hebron Estates, West Point, Fox Chase, Brooks and
Cupio.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3806 8558 3782 8569 3798 8596 3800 8595
3802 8592 3806 8592 3810 8590
TIME...MOT...LOC 0632Z 287DEG 23KT 3799 8588
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
CJPThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 10:35 PM EDT | Special Weather Statement | LMK | Nicholas | 25 min |
| Jul 17, 10:56 PM EDT | Severe Thunderstorm Warning | LMK | Trimble | 34 min |
| Jul 17, 11:54 PM EDT | Areal Flood Advisory | LMK | Trimble | 3 hr |
| Jul 18, 12:57 AM EDT | Severe Thunderstorm Warning | LMK | Jefferson, Oldham, Shelby | 18 min |
| Jul 18, 1:20 AM EDT | Special Weather Statement | LMK | Shelby | 25 min |
| Jul 18, 1:52 AM EDT | Severe Thunderstorm Warning | LMK | Jefferson, Oldham, Shelby, Spencer | 25 min |
| Jul 18, 2:15 AM EDT | Severe Thunderstorm Warning | LMK | Shelby | 18 min |
| Jul 18, 2:22 AM EDT | Areal Flood Advisory | LMK | Anderson, Bourbon, Fayette, Franklin, Jefferson, Oldham and 3 more | 3 hr |
| Jul 18, 2:26 AM EDT | Special Weather Statement | LMK | Fayette, Jessamine | 34 min |
| Jul 18, 2:32 AM EDT | Special Weather Statement | LMK | Bullitt | 28 min |
| Jul 18, 2:59 AM EDT | Severe Thunderstorm Warning | LMK | Bullitt, Nelson | 31 min |
| Jul 18, 3:02 AM EDT | Special Weather Statement | LMK | Garrard, Madison | 43 min |
| Jul 18, 3:09 AM EDT | Severe Thunderstorm Warning | LMK | Fayette, Jessamine, Woodford | 36 min |
| Jul 18, 3:28 AM EDT | Severe Thunderstorm Warning | LMK | Marion, Nelson, Washington | 32 min |
| Jul 18, 3:32 AM EDT | Areal Flood Advisory | LMK | Anderson, Jessamine, Mercer, Woodford | 2 hr |
| Jul 18, 3:46 AM EDT | Special Weather Statement | LMK | Madison | 29 min |
| Jul 18, 3:54 AM EDT | Severe Thunderstorm Warning | LMK | Boyle, Casey, Lincoln | 36 min |
| Jul 18, 4:13 AM EDT | Special Weather Statement | LMK | Casey | 47 min |
| Jul 18, 4:22 AM EDT | Severe Thunderstorm Warning | LMK | Casey, Lincoln | 38 min |
| Jul 18, 4:26 AM EDT | Special Weather Statement | LMK | Garrard | 34 min |
| Jul 18, 5:01 AM EDT | Special Weather Statement | LMK | Russell | 29 min |
| Jul 18, 10:02 AM EDT | Severe Thunderstorm Warning | LMK | Meade | 43 min |
| Jul 18, 10:44 AM EDT | Severe Thunderstorm Warning | LMK | Meade | 14 min |
| Jul 18, 12:30 PM EDT | Special Weather Statement | LMK | Hart | 30 min |
| Jul 18, 12:31 PM EDT | Flood Watch | LMK | Allen, Butler, Edmonson, Grayson, Logan, Ohio and 2 more | 21 hr |
| Jul 18, 12:57 PM EDT | Special Weather Statement | LMK | Meade | 18 min |
| Jul 18, 1:09 PM EDT | Special Weather Statement | LMK | Metcalfe | 36 min |
| Jul 18, 1:14 PM EDT | Special Weather Statement | LMK | Hardin | 16 min |
| Jul 18, 1:20 PM EDT | Severe Thunderstorm Warning | LMK | Barren, Green, Hart, Metcalfe | 40 min |
| Jul 18, 1:32 PM EDT | Special Weather Statement | LMK | Bullitt | 28 min |
| Jul 18, 1:54 PM EDT | Special Weather Statement | LMK | Metcalfe | 21 min |
| Jul 18, 1:57 PM EDT | Special Weather Statement | LMK | Hardin | 18 min |
| Jul 18, 2:02 PM EDT | Special Weather Statement | LMK | Shelby | 28 min |
| Jul 18, 2:03 PM EDT | Special Weather Statement | LMK | Anderson | 27 min |
| Jul 18, 2:17 PM EDT | Special Weather Statement | LMK | Casey | 13 min |
| Jul 18, 2:28 PM EDT | Special Weather Statement | LMK | Mercer | 32 min |
| Jul 18, 2:30 PM EDT | Special Weather Statement | LMK | Shelby | 30 min |
| Jul 18, 2:33 PM EDT | Severe Thunderstorm Warning | LMK | Adair, Casey, Lincoln | 42 min |
| Jul 18, 2:43 PM EDT | Severe Thunderstorm Warning | LMK | Garrard, Jessamine, Mercer, Woodford | 32 min |
| Jul 18, 2:54 PM EDT | Special Weather Statement | LMK | Fayette, Woodford | 36 min |
| Jul 18, 3:05 PM EDT | Special Weather Statement | LMK | Lincoln | 25 min |
| Jul 18, 3:10 PM EDT | Special Weather Statement | LMK | Garrard | 35 min |
| Jul 18, 3:11 PM EDT | Special Weather Statement | LMK | Clark, Fayette | 34 min |
| Jul 18, 3:26 PM EDT | Special Weather Statement | LMK | Bourbon | 34 min |
| Jul 18, 3:35 PM EDT | Severe Thunderstorm Warning | LMK | Butler, Logan | 55 min |
| Jul 18, 3:37 PM EDT | Severe Thunderstorm Warning | LMK | Bourbon, Clark, Madison, Nicholas | 38 min |
| Jul 18, 3:53 PM EDT | Special Weather Statement | LMK | Larue | 37 min |
| Jul 18, 4:13 PM EDT | Severe Thunderstorm Warning | LMK | Larue, Marion, Taylor | 17 min |
| Jul 18, 4:15 PM EDT | Severe Thunderstorm Warning | LMK | Allen, Butler, Edmonson, Logan, Simpson, Warren | 60 min |
| Jul 18, 5:02 PM EDT | Special Weather Statement | LMK | Breckinridge, Hancock | 28 min |
| Jul 18, 5:03 PM EDT | Special Weather Statement | LMK | Allen, Barren, Edmonson, Hart | 42 min |
| Jul 18, 5:27 PM EDT | Special Weather Statement | LMK | Washington | 33 min |
| Jul 18, 5:36 PM EDT | Special Weather Statement | LMK | Breckinridge | 24 min |
| Jul 18, 5:37 PM EDT | Areal Flood Advisory | LMK | Breckinridge, Hancock, Ohio | 3 hr |
| Jul 18, 5:42 PM EDT | Severe Thunderstorm Warning | LMK | Marion, Washington | 18 min |
| Jul 18, 5:44 PM EDT | Special Weather Statement | LMK | Adair, Cumberland, Green, Hart, Larue, Metcalfe and 2 more | 46 min |
| Jul 18, 5:47 PM EDT | Special Weather Statement | LMK | Meade | 28 min |
| Jul 18, 6:09 PM EDT | Severe Thunderstorm Warning | LMK | Jefferson | 36 min |
| Jul 18, 6:13 PM EDT | Special Weather Statement | LMK | Hardin | 32 min |
| Jul 18, 6:28 PM EDT | Special Weather Statement | LMK | Adair, Casey, Clinton, Cumberland, Larue, Marion and 3 more | 62 min |
| Jul 18, 6:31 PM EDT | Areal Flood Advisory | LMK | Marion, Nelson, Washington | 3 hr |
| Jul 18, 6:39 PM EDT | Special Weather Statement | LMK | Jefferson | 36 min |
| Jul 18, 6:42 PM EDT | Severe Thunderstorm Warning | LMK | Bullitt, Jefferson | 18 min |
| Jul 18, 7:01 PM EDT | Flash Flood Warning | LMK | Marion, Nelson, Washington | 3 hr |
| Jul 18, 7:06 PM EDT | Areal Flood Advisory | LMK | Jefferson, Oldham, Shelby | 3 hr |
| Jul 18, 7:10 PM EDT | Special Weather Statement | LMK | Boyle, Garrard | 35 min |
| Jul 18, 7:14 PM EDT | Flash Flood Warning | LMK | Jefferson, Oldham, Shelby | 3 hr |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.